Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 86, NWS La Crosse, WI

May 17, 2017Clark County, Taylor County, Wisconsin

NWS La Crosse, WI issued this severe thunderstorm warning at May 17, 2017, 6:39 PM CDT for Clark County, Taylor County, Wisconsin. It was in force for 66 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 17, 2017, 6:39 PM CDT (23:39 UTC)
Expired
May 17, 2017, 7:45 PM CDT
In force
66 min
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Clark County, WI, Taylor County, WI

The radar

The La Crosse radar (KARX), 150 km from the middle of the area, began a volume at 23:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 17, 7:00 PM CDTTSTM WND GST 601 N Abbotsford, WI
May 17, 7:07 PM CDTTSTM WND DMG3 W Medford, WITREES BLOWN DOWN
May 17, 7:07 PM CDTTSTM WND DMG3 W Medford, WITREES BLOWN DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 21 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 17, 3:13 PM CDTTornado WatchSPC9 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 11.7 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2017-05-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2017-05-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1435 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
81 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

810 
WUUS53 KARX 172339
SVRARX
WIC019-119-180045-
/O.NEW.KARX.SV.W.0086.170517T2339Z-170518T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service La Crosse WI
639 PM CDT WED MAY 17 2017

The National Weather Service in La Crosse has issued a

* Severe Thunderstorm Warning for...
  Northern Clark County in central Wisconsin...
  Taylor County in north central Wisconsin...

* Until 745 PM CDT

* At 639 PM CDT, severe thunderstorms were located along a line
  extending from 8 miles west of Greenwood to 6 miles southeast of
  Owen to near Spencer, moving northeast at 55 mph.

  HAZARD...60 mph wind gusts. 

  SOURCE...Radar indicated. 

  IMPACT...Expect damage to roofs, siding, and trees. 

* Severe thunderstorms will be near...
  Colby around 645 PM CDT. 
  Dorchester, Dorchester, Abbotsford and Abbotsford around 650 PM 
  CDT. 
  Medford around 700 PM CDT. 
  Chelsea around 710 PM CDT. 
  Rib Lake around 715 PM CDT. 
  Westboro around 730 PM CDT. 

Other locations impacted by these severe thunderstorms include Colby,
Longwood, Reseburg, Stetsonville and Goodrich.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

A tornado watch remains in effect until 1100 PM CDT for central and
north central Wisconsin.

LAT...LON 4512 9004 4512 9020 4503 9020 4503 9031
      4476 9032 4483 9051 4480 9092 4484 9092
      4538 9070 4538 9004
TIME...MOT...LOC 2339Z 206DEG 46KT 4482 9077 4489 9048 4481 9026 

HAIL...<.75IN
WIND...60MPH
 
$$

JSB
9 follow-up statements
194 
WWUS53 KARX 172357
SVSARX

Severe Weather Statement
National Weather Service La Crosse WI
657 PM CDT WED MAY 17 2017

WIC019-119-180045-
/O.CON.KARX.SV.W.0086.000000T0000Z-170518T0045Z/
Clark WI-Taylor WI-
657 PM CDT WED MAY 17 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR NORTHEASTERN CLARK AND TAYLOR COUNTIES...

At 657 PM CDT, severe thunderstorms were located along a line
extending from 7 miles south of Jump River to near Dorchester to near
Abbotsford, moving north at 45 mph.

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

These severe storms will be near...
  Chelsea around 715 PM CDT. 
  Westboro and Rib Lake around 725 PM CDT. 

Other locations impacted by these severe thunderstorms include Colby,
Stetsonville, Goodrich, Withee and Unity.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

A tornado watch remains in effect until 1100 PM CDT for central and
north central Wisconsin.

LAT...LON 4512 9004 4512 9020 4503 9020 4503 9031
      4476 9032 4483 9051 4512 9080 4538 9070
      4538 9004
TIME...MOT...LOC 2357Z 199DEG 40KT 4525 9077 4507 9040 4493 9020 

HAIL...<.75IN
WIND...60MPH
 
$$

JSB
511 
WWUS53 KARX 180004
SVSARX

Severe Weather Statement
National Weather Service La Crosse WI
704 PM CDT WED MAY 17 2017

WIC019-119-180045-
/O.CON.KARX.SV.W.0086.000000T0000Z-170518T0045Z/
Clark WI-Taylor WI-
704 PM CDT WED MAY 17 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR NORTHEASTERN CLARK AND TAYLOR COUNTIES...

At 702 PM CDT, severe thunderstorms were located along a line
extending from near Jump River to near Medford to 7 miles east of
Abbotsford, moving northeast at 55 mph.

HAZARD...60 mph wind gusts. 

SOURCE...Trained weather spotters. At 7 PM, the Abbottsford Fire 
         Department reported 60 mph. 

IMPACT...Expect damage to roofs, siding, and trees. 

These severe storms will be near...
  Chelsea around 715 PM CDT. 
  Rib Lake and Westboro around 720 PM CDT. 

Other locations impacted by these severe thunderstorms include Colby,
Stetsonville, Goodrich, Withee and Unity.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

A tornado watch remains in effect until 1100 PM CDT for central and
north central Wisconsin.

LAT...LON 4512 9004 4512 9020 4503 9020 4503 9031
      4476 9032 4483 9051 4512 9080 4538 9070
      4538 9004
TIME...MOT...LOC 0002Z 206DEG 46KT 4529 9074 4511 9037 4497 9017 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
 
$$

JSB
753 
WWUS53 KARX 180012
SVSARX

Severe Weather Statement
National Weather Service La Crosse WI
712 PM CDT WED MAY 17 2017

WIC019-180022-
/O.CAN.KARX.SV.W.0086.000000T0000Z-170518T0045Z/
Clark WI-
712 PM CDT WED MAY 17 2017

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CLARK COUNTY IS
CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A tornado watch remains in effect until 1100 PM CDT for central and
north central Wisconsin.

LAT...LON 4512 9004 4512 9020 4503 9020 4503 9033
      4512 9080 4538 9070 4538 9004
TIME...MOT...LOC 0012Z 204DEG 39KT 4539 9067 4517 9033 4507 9010 

$$

WIC119-180045-
/O.CON.KARX.SV.W.0086.000000T0000Z-170518T0045Z/
Taylor WI-
712 PM CDT WED MAY 17 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR TAYLOR COUNTY...

At 712 PM CDT, severe thunderstorms were located along a line
extending from 6 miles east of Jump River to near Medford to 11 miles
east of Dorchester, moving northeast at 45 mph.

HAZARD...60 mph wind gusts. 

SOURCE...Trained weather spotters. 

IMPACT...Expect damage to roofs, siding, and trees. 

These severe storms will be near...
  Chelsea around 720 PM CDT. 
  Rib Lake and Westboro around 730 PM CDT. 

Other locations impacted by these severe thunderstorms include
Stetsonville, Goodrich, Perkinstown, Esadore Lake and County Roads D
And N.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

A tornado watch remains in effect until 1100 PM CDT for central and
north central Wisconsin.

LAT...LON 4512 9004 4512 9020 4503 9020 4503 9033
      4512 9080 4538 9070 4538 9004
TIME...MOT...LOC 0012Z 204DEG 39KT 4539 9067 4517 9033 4507 9010 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
 
$$

JSB
288 
WWUS53 KARX 180017
SVSARX

Severe Weather Statement
National Weather Service La Crosse WI
717 PM CDT WED MAY 17 2017

WIC119-180045-
/O.CON.KARX.SV.W.0086.000000T0000Z-170518T0045Z/
Taylor WI-
717 PM CDT WED MAY 17 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR EASTERN TAYLOR COUNTY...

At 717 PM CDT, severe thunderstorms were located along a line
extending from 6 miles southeast of Hawkins to near Chelsea to 
13 miles east of Medford, moving northeast at 55 mph.

HAZARD...60 mph wind gusts. 

SOURCE...Trained weather spotters. 

IMPACT...Expect damage to roofs, siding, and trees. 

These severe storms will be near...
  Rib Lake and Westboro around 725 PM CDT. 

Other locations impacted by these severe thunderstorms include
Goodrich, The Mondeaux Flowage, Highway M And Joe Martin Road,
Esadore Lake and North Twin Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

A tornado watch remains in effect until 1100 PM CDT for north central
Wisconsin.

LAT...LON 4512 9004 4512 9020 4503 9020 4530 9071
      4538 9070 4538 9004
TIME...MOT...LOC 0017Z 206DEG 46KT 4544 9063 4522 9029 4512 9006 

HAIL...<.75IN
WIND...60MPH
 
$$

JSB
494 
WWUS53 KARX 180025
SVSARX

Severe Weather Statement
National Weather Service La Crosse WI
725 PM CDT WED MAY 17 2017

WIC119-180045-
/O.CON.KARX.SV.W.0086.000000T0000Z-170518T0045Z/
Taylor WI-
725 PM CDT WED MAY 17 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR NORTHEASTERN TAYLOR COUNTY...

At 725 PM CDT, severe thunderstorms were located along a line
extending from near Catawba to near Rib Lake to 8 miles southwest of
New Wood Wildlife Area, moving northeast at 55 mph.

HAZARD...60 mph wind gusts. 

SOURCE...Trained weather spotters. 

IMPACT...Expect damage to roofs, siding, and trees. 

these severe thunderstorms will remain over mainly rural areas of
northeastern Taylor County, including the following locations:
Goodrich, Wood Lake, The Mondeaux Flowage, Highway 13 And County Road
M and Highway M And Joe Martin Road.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

A tornado watch remains in effect until 1100 PM CDT for north central
Wisconsin.

LAT...LON 4512 9004 4512 9020 4538 9060 4538 9004
TIME...MOT...LOC 0025Z 206DEG 46KT 4551 9058 4529 9024 4519 9001 

HAIL...<.75IN
WIND...60MPH
 
$$

JSB
366 
WWUS53 KARX 180030
SVSARX

Severe Weather Statement
National Weather Service La Crosse WI
730 PM CDT WED MAY 17 2017

WIC119-180045-
/O.CON.KARX.SV.W.0086.000000T0000Z-170518T0045Z/
Taylor WI-
730 PM CDT WED MAY 17 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR NORTHEASTERN TAYLOR COUNTY...

At 728 PM CDT, severe thunderstorms were located along a line
extending from Catawba to Rib Lake to near New Wood Wildlife Area,
moving northeast at 55 mph.

HAZARD...60 mph wind gusts. 

SOURCE...Trained weather spotters. at 707 PM, trees were reported 
         blown down west of Medford. 

IMPACT...Expect damage to roofs, siding, and trees. 

these severe thunderstorms will remain over mainly rural areas of
northeastern Taylor County, including the following locations:
Goodrich, Wood Lake, The Mondeaux Flowage, Highway M And Joe Martin
Road and Camp Forest Spring.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

A tornado watch remains in effect until 1100 PM CDT for north central
Wisconsin.

LAT...LON 4512 9004 4538 9060 4538 9004
TIME...MOT...LOC 0028Z 206DEG 46KT 4555 9055 4533 9021 4523 8998 

HAIL...<.75IN
WIND...60MPH
 
$$

JSB
357 
WWUS53 KARX 180032
SVSARX

Severe Weather Statement
National Weather Service La Crosse WI
732 PM CDT WED MAY 17 2017

WIC119-180045-
/O.CON.KARX.SV.W.0086.000000T0000Z-170518T0045Z/
Taylor WI-
732 PM CDT WED MAY 17 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR NORTHEASTERN TAYLOR COUNTY...

At 732 PM CDT, severe thunderstorms were located along a line
extending from near Catawba to near Rib Lake to near New Wood
Wildlife Area, moving northeast at 55 mph.

HAZARD...60 mph wind gusts. 

SOURCE...Trained weather spotters. at 707 PM, trees were reported 
         blown down west of Medford.  

IMPACT...Expect damage to roofs, siding, and trees. 

these severe thunderstorms will remain over mainly rural areas of
northeastern Taylor County, including the following locations: Camp
Forest Spring and Wood Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

A tornado watch remains in effect until 1100 PM CDT for north central
Wisconsin.

LAT...LON 4521 9004 4538 9043 4538 9004
TIME...MOT...LOC 0032Z 206DEG 46KT 4559 9052 4537 9018 4527 8995 

HAIL...<.75IN
WIND...60MPH
 
$$

JSB
512 
WWUS53 KARX 180035
SVSARX

Severe Weather Statement
National Weather Service La Crosse WI
735 PM CDT WED MAY 17 2017

WIC119-180045-
/O.CON.KARX.SV.W.0086.000000T0000Z-170518T0045Z/
Taylor WI-
735 PM CDT WED MAY 17 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR NORTHEASTERN TAYLOR COUNTY...

At 735 PM CDT, severe thunderstorms were located along a line
extending from 6 miles north of Catawba to near Spirit to New Wood
Wildlife Area, moving northeast at 55 mph.

HAZARD...60 mph wind gusts. 

SOURCE...Trained weather spotters. at 707 PM, trees were reported 
         blown down west of Medford. 

IMPACT...Expect damage to roofs, siding, and trees. 

these severe thunderstorms will remain over mainly rural areas of
northeastern Taylor County, including the following locations: Camp
Forest Spring and Wood Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

A tornado watch remains in effect until 1100 PM CDT for north central
Wisconsin.

LAT...LON 4526 9004 4538 9035 4538 9004
TIME...MOT...LOC 0035Z 206DEG 46KT 4563 9050 4541 9016 4531 8993 

HAIL...<.75IN
WIND...60MPH
 
$$

JSB
800 
WWUS53 KARX 180042
SVSARX

Severe Weather Statement
National Weather Service La Crosse WI
742 PM CDT WED MAY 17 2017

WIC119-180051-
/O.EXP.KARX.SV.W.0086.000000T0000Z-170518T0045Z/
Taylor WI-
742 PM CDT WED MAY 17 2017

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN TAYLOR COUNTY
WILL EXPIRE AT 745 PM CDT...
    
The storms which prompted the warning have moved out of the area.
Therefore the warning will be allowed to expire.

A tornado watch remains in effect until 1100 PM CDT for north central
Wisconsin.

LAT...LON 4526 9004 4538 9035 4538 9004
TIME...MOT...LOC 0041Z 206DEG 46KT 4569 9046 4547 9012 4537 8989 

$$

JSB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 17, 6:30 PM CDT, 9 minutes earlier.

Area forecast discussion, May 17, 6:30 PM CDT, 9 minutes before
Area Forecast Discussion
National Weather Service La Crosse WI
630 PM CDT Wed May 17 2017

.SHORT TERM...(Tonight through Thursday Night)
Issued at 141 PM CDT Wed May 17 2017

Main focus is on severe potential this afternoon into this evening.

Current analysis has surface/mid-level low pressure center over
eastern Nebraska. Radar has some ongoing showers/thunderstorms ahead
of the low moving across portions of southwest into central WI.
Otherwise, temperatures were in the upper 60s to middle 70s with dew
points in the 60s.

Severe threat looks on track for the area this afternoon into this
evening as the low lifts out of Nebraska into southeast MN.
Increasing MuCape/Bulk Shear/Helicity sets up across our area for
the likelihood of supercell thunderstorms capable of large hail,
damaging winds and a few tornadoes. The highest tornado threat looks
to be from northeast IA into southwest in central WI. The highest
severe threat time still looks to be in the 3 to 8 pm time frame.
There will also be the likelihood of some localized heavier rainfall
from the storms with precipitable water values around 1.5 inches.

Look for these storms to exit the area by later this evening but
lingering showers will continue through the night into Thursday on
the backside of the departing low/cyclonic flow aloft. Otherwise,
cooler temperatures will be seen Thursday under clouds and cold
cyclonic flow aloft. Look for highs only in the 50s to middle 60s
along with brisk north winds.

Decreasing cloudiness is expected Thursday night mainly north of I-
90 as high pressure noses in from Canada. Low temperatures are
expected to dip into the middle 30s to lower 40s.

.LONG TERM...(Friday through Wednesday)
Issued at 141 PM CDT Wed May 17 2017

Friday will see a chance of showers mainly southwest of I-94 as a
mid-level trough and push of 850mb moisture transport move in.
Otherwise, still on the cool side with highs only in the 50s.

Low pressure lifts from the Southern Plains into the region Friday
night through Saturday for the likelihood of showers and isolated
thunderstorms. Otherwise, gulf looks wide open with this system for
plenty of available moisture. Look for the bulks of showers to move
out by late Saturday night, with a lingering chance of showers on
Sunday across north central WI. Otherwise, temperatures stay below
normal with highs Saturday and Sunday in the upper 50s to the middle
60s.

Cooler cyclonic flow aloft lingers over the region Monday through
Wednesday for shower chances and temperatures remaining below normal.

&&

.AVIATION...(For the 00Z TAFS through 00Z Thursday evening)
Issued at 630 PM CDT Wed May 17 2017

Main taf concerns is another round of thunderstorms at both
RST/LSE taf sites this evening...then the potential for IFR/MVFR
conditions after 06z Thursday. First band of showers/storms has
moved into central Wisconsin and second band of showers/storms
pushing into northeast Iowa and southeast Minnesota. This second
band will impact both the taf sites mainly through 01-02z Thursday.
Showers will continue after 06z Thursday...however ceilings will
lower into the IFR/MVFR conditions at both RST/LSE taf sites.

&&

.HYDROLOGY...(This afternoon into Tonight)
Issued at 141 PM CDT Wed May 17 2017

As of late this morning, emergency management and local law
enforcement reported numerous county and township roads closed due
to water over roads and washed out roadways across northern
Trempealeau, northwest Jackson and northeast Buffalo counties. These
were areas where radar estimated 4-6 inches had fallen last night.
As a result, Areal Flood Warnings remain in effect for portions of
northeastern Buffalo and northern Trempealeau/Jackson counties until
midnight tonight. In addition, river flood warnings are also in
effect for the Black River and Trempealeau Rivers. More showers and
thunderstorms are expected this afternoon into tonight across the
forecast area with another 1/2 to locally 2 inches of rainfall
possible. This will keep rivers running higher than usual and could
produce some ponding of water on roadway and lower lying areas, but
flash flooding is not anticipated due to the expected fast-moving
nature of the showers and storms, thereby not being focused over a
certain area for any length of time.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...None.
MN...None.
IA...None.
&&

SHORT TERM...DAS
LONG TERM....DAS
AVIATION...DTJ
HYDROLOGY....DAS
Hazardous weather outlook, May 17, 3:37 PM CDT, 3 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service La Crosse WI
337 PM CDT Wed May 17 2017

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-182045-
Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette-
Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston-
Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau-
Adams-Vernon-Crawford-Richland-Grant-
337 PM CDT Wed May 17 2017

This Hazardous Weather Outlook is for portions of southeast
Minnesota, northeast Iowa, and southwest into central Wisconsin.

.DAY ONE...Rest Of Today and Tonight

Severe thunderstorms are expected through this evening, primarily
before 8 pm. The risks will be isolated tornadoes, damaging winds
and large hail. At this time, the tornado risk looks to be across
portions of southeast Minnesota, northeast Iowa into western and
central Wisconsin. Storms with damaging winds and large hail could
occur across the entire area. Locally heavy rain will be possible
with any storm, however, the storms should be fast moving
limiting the potential for flash flooding.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Another round of widespread rain looks to spread across the area
Friday into Saturday night, with amounts of 3/4 inch to locally
1 1/2 inches appearing likely.

Isolated thunderstorms are also possible later Friday night and
Saturday. Severe weather is not expected with any of these
storms.

.SPOTTER INFORMATION STATEMENT...

Spotter groups should be prepared for rapid activation into this
evening as these storms will be fast moving. Any severe weather
reports would be appreciated through this evening.

.EMERGENCY MANAGEMENT COORDINATION...

No webinar is scheduled.

DTJ

In the hours before

Local storm report, May 17, 6:26 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
626 PM CDT WED MAY 17 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     TSTM WND GST     COLWELL                 43.16N 92.59W
05/17/2017  M70 MPH          FLOYD              IA   PUBLIC

&&

CJA
Local storm report, May 17, 6:27 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
627 PM CDT WED MAY 17 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     TSTM WND GST     5 SE NEW HAVEN          43.23N 92.59W
05/17/2017  M68 MPH          MITCHELL           IA   PUBLIC

&&

CJA
Local storm report, May 17, 6:28 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
628 PM CDT WED MAY 17 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0621 PM     TSTM WND GST     BASSETT                 43.06N 92.52W
05/17/2017  E60 MPH          CHICKASAW          IA   TRAINED SPOTTER

            TREES DAMAGED

&&

SHEA
Local storm report, May 17, 6:32 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
632 PM CDT WED MAY 17 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0627 PM     TSTM WND DMG     LAWLER                  43.07N 92.15W
05/17/2017                   CHICKASAW          IA   EMERGENCY MNGR

            TREES DOWN IN LAWLER

&&

SHEA
Local storm report, May 17, 6:37 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
637 PM CDT WED MAY 17 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0606 PM     TSTM WND DMG     2 SSE CHARLES CITY      43.04N 92.65W
05/17/2017                   FLOYD              IA   TRAINED SPOTTER

            2-3 INCH DIAMETER BRANCH ON POWER LINES.

&&

CJA
Local storm report, May 17, 6:39 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
639 PM CDT WED MAY 17 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     TSTM WND GST     OELWEIN                 42.68N 91.91W
05/17/2017  M55 MPH          FAYETTE            IA   AWOS

&&

SHEA

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 16, 7:16 PM CDTSevere Thunderstorm WarningARXBuffalo44 min
May 16, 7:47 PM CDTSevere Thunderstorm WarningARXTrempealeau28 min
May 16, 8:38 PM CDTSevere Thunderstorm WarningARXBuffalo, Trempealeau52 min
May 16, 8:47 PM CDTSevere Thunderstorm WarningARXClark, Taylor28 min
May 16, 8:53 PM CDTSevere Thunderstorm WarningARXBuffalo52 min
May 16, 9:33 PM CDTSevere Thunderstorm WarningARXBuffalo, Trempealeau72 min
May 16, 9:44 PM CDTFlash Flood WarningARXBuffalo, Trempealeau4 hr
May 16, 9:57 PM CDTSevere Thunderstorm WarningARXClark, Jackson93 min
May 16, 11:07 PM CDTRiver Flood WarningARXBuffalo, Trempealeau9 days
May 17, 12:04 AM CDTFlash Flood WarningARXBuffalo, Jackson, Trempealeau116 min
May 17, 12:08 AM CDTSevere Thunderstorm WarningARXJackson, La Crosse, Trempealeau37 min
May 17, 1:51 AM CDTAreal Flood WarningARXBuffalo, Jackson, Trempealeau6 hr
May 17, 7:03 AM CDTAreal Flood WarningARXBuffalo, Jackson, Trempealeau39 hr
May 17, 9:22 AM CDTRiver Flood WarningARXJackson4 days
May 17, 9:22 AM CDTRiver Flood WarningARXLa Crosse, Trempealeau5 days
May 17, 9:28 AM CDTRiver Flood WarningARXBuffalo, Trempealeau66 hr
May 17, 12:09 PM CDTSpecial Weather StatementARXLa Crosse, Trempealeau51 min
May 17, 12:54 PM CDTSpecial Weather StatementARXClark, Jackson, Trempealeau51 min
May 17, 1:20 PM CDTSpecial Weather StatementARXClark25 min
May 17, 1:42 PM CDTSpecial Weather StatementARXClark63 min
May 17, 2:16 PM CDTSpecial Weather StatementARXTaylor29 min
May 17, 2:48 PM CDTSpecial Weather StatementARXAdams, Juneau27 min
May 17, 4:22 PM CDTSevere Thunderstorm WarningARXCrawford38 min
May 17, 4:29 PM CDTSevere Thunderstorm WarningARXBuffalo46 min
May 17, 4:41 PM CDTSevere Thunderstorm WarningARXLa Crosse, Trempealeau49 min
May 17, 4:53 PM CDTSevere Thunderstorm WarningARXVernon38 min
May 17, 5:06 PM CDTSevere Thunderstorm WarningARXCrawford, Grant, Richland, Vernon39 min
May 17, 5:09 PM CDTTornado WarningARXLa Crosse20 min
May 17, 5:17 PM CDTAreal Flood AdvisoryARXLa Crosse58 min
May 17, 5:24 PM CDTSevere Thunderstorm WarningARXLa Crosse, Monroe51 min
May 17, 5:26 PM CDTSevere Thunderstorm WarningARXJackson, La Crosse, Monroe, Trempealeau49 min
May 17, 5:31 PM CDTTornado WarningARXJackson24 min
May 17, 5:43 PM CDTSevere Thunderstorm WarningARXRichland, Vernon33 min
May 17, 5:46 PM CDTTornado WarningARXRichland, Vernon17 min
May 17, 5:52 PM CDTSevere Thunderstorm WarningARXClark, Jackson38 min
May 17, 5:55 PM CDTSevere Thunderstorm WarningARXJackson, Juneau, Monroe65 min
May 17, 6:04 PM CDTTornado WarningARXClark, Jackson23 min
May 17, 6:07 PM CDTTornado WarningARXJackson, Juneau, Monroe16 min
May 17, 6:26 PM CDTSevere Thunderstorm WarningARXAdams34 min
May 17, 6:29 PM CDTSevere Thunderstorm WarningARXClark31 min
May 17, 6:56 PM CDTSevere Thunderstorm WarningARXAdams14 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.